Alert archive / Ohio / Flash Flood Watches in 2011

Flash Flood Watch 16, NWS Charleston, WV

September 4, 20119 counties in Ohio; 4 counties in Kentucky; 9 counties in West Virginia

NWS Charleston, WV issued this flash flood watch at Sep 4, 2011, 3:47 PM EDT for 9 counties in Ohio; 4 counties in Kentucky; 9 counties in West Virginia. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 3:47 PM EDT (19:47 UTC)
Expired
Sep 5, 2011, 4:32 AM EDT
In force
13 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 22 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 74 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS61 KRLX 041947
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT SUN SEP 4 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-
050400-
/O.NEW.KRLX.FF.A.0016.110904T1947Z-110905T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY...
HURRICANE...ELIZABETH
347 PM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND 
  WASHINGTON. IN WEST VIRGINIA...CABELL...JACKSON WV...MASON... 
  PLEASANTS...PUTNAM...TYLER...WAYNE...WIRT AND WOOD. 

* THROUGH LATE TONIGHT

* A STRONG COLD FRONT WILL SLOWLY MOVE THROUGH OVERNIGHT. THIS
  FRONT WILL COMBINE WITH MOISTURE STREAMING NORTH FROM TROPICAL
  STORM LEE...CREATING NUMEROUS SHOWERS AND THUNDERSTORMS. THESE
  WILL TEND TO TRAIN OVER THE WATCH AREA TONIGHT...CREATING THE
  POTENTIAL FOR FLASH FLOODING. THE FLASH FLOOD THREAT WILL
  DIMINISH...AS THE FRONT MOVES EAST OF THE WATCH AREA MONDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
853 
WGUS61 KRLX 050357
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1157 PM EDT SUN SEP 4 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-
051000-
/O.CON.KRLX.FF.A.0016.000000T0000Z-110905T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY...
HURRICANE...ELIZABETH
1157 PM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...CABELL...JACKSON WV...MASON...PLEASANTS...PUTNAM... 
  TYLER...WAYNE...WIRT AND WOOD. 

* UNTIL 6 AM EDT MONDAY

* A STRONG COLD FRONT WILL SLOWLY MOVE THROUGH OVERNIGHT. THIS
  FRONT WILL COMBINE WITH MOISTURE STREAMING NORTH FROM TROPICAL
  STORM LEE...CREATING NUMEROUS SHOWERS AND A FEW EMBEDDED HEAVIER
  THUNDERSTORMS. THESE WILL TEND TO TRAIN OVER THE WATCH AREA
  OVERNIGHT...CREATING THE POTENTIAL FOR FLASH FLOODING. THE FLASH
  FLOOD THREAT WILL DIMINISH...AS THE FRONT MOVES EAST OF THE
  WATCH AREA MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TRM
967 
WGUS61 KRLX 050832
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
432 AM EDT MON SEP 5 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-
050945-
/O.CAN.KRLX.FF.A.0016.000000T0000Z-110905T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY...
HURRICANE...ELIZABETH
432 AM EDT MON SEP 5 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. STEADY LIGHT
RAIN WILL CONTINUE ACROSS THE AREA THIS MORNING...BUT RAINFALL
RATES WILL GENERALLY BE A TENTH OF AN INCH PER HOUR OR LESS. THESE
RAINS ARE NOT EXPECTED TO CAUSE FLOODING ISSUES THIS MORNING.

HOWEVER...HEAVIER RAINFALL IS FORECAST TO RETURN LATER TODAY. A
NEW FLASH FLOOD WATCH WILL BE ISSUED SOON...WHICH WILL INCLUDE
SOME OF THE COUNTIES IN THE PREVIOUS WATCH. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER MEDIA OUTLETS FOR DETAILS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Sep 4, 3:38 PM EDT, 9 minutes earlier.

Area forecast discussion, Sep 4, 3:38 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
338 PM EDT SUN SEP 4 2011

.SYNOPSIS...
STRONG COLD FRONT MOVES THROUGH TONIGHT INTO EARLY MONDAY. REMNANTS
OF LEE RIDE UP ALONG THE FRONT TUESDAY AND TUESDAY NIGHT...WITH
HEAVY RAIN POSSIBLE.  THIS SYSTEM WILL THEN STALL AND SLOWLY WEAKEN.

&&

.NEAR TERM /THROUGH MONDAY/...
RADAR LIGHTING UP ACROSS THE AREA THIS AFTN...MAINLY OVER SE OH
AND MTNS AS OF 19Z. HI CLOUDS HAVE PREVENTED BREAKING CAP OVER THE
LOWLANDS THUS FAR...BUT EXPECT THIS TO BE SHORT LIVED AS
CONVECTIVE TEMPS ARE REACHES IN NEXT FEW HRS. COLD FRONT LOCATED
OVER WESTERN OH DOWN INTO WESTERN KY. TIMING OF FRONT TAKES IT
THRU SE OH BY 06Z...LOWLANDS AFTER 12Z...AND EXITING MTNS AFTER
18Z. WORRY THIS EVENING AND OVERNIGHT IS RAIN. UPR TROF WILL
SHARPEN OVER WESTERN OH VALLEY THIS EVENING AND TONIGHT AS UPR JET
DEVELOPS ON EAST SIDE. FAVORABLE JET DYNAMICS WILL COMBINE SFC
FRONT TO CREATE A BAND OF SHRA/TSRA THAT WILL TEND TO TRAIN ALONG
AND WEST OF OH RVR. ALSO OF CONCERN WITH OUTER REACHES OF LEE
MOVING THRU TN VALLEY INTO KY ATTM. THIS SHOULD CONT NORTH THIS
EVENING SERVING AS ITS OWN FOCUS FOR CONVECTION...EVENTUALLY
TEAMING UP WITH FRONTAL BOUNDARY ACROSS SE OH AS PWATS HOVER ARND
2 INCHES. DESPITE 3 HR FFG ARND 3 INCHES...THERE IS ENOUGH CONCERN
GIVEN AFOREMENTIONED SCENARIO TO HOIST FFA THRU OVERNIGHT HRS
ALONG AND WEST OF OH RVR. FURTHER EAST..THINKING IS THINGS SHOULD
START MOVING TOWARD MORNING AS UPR TROF SHIFTS EASTWARD.

DRIED SE OH AND NORTHERN WV OUT MONDAY WITH FRONT CLEARED TO EAST.
KEPT LKLY POPS IN MTNS AND SOUTHERN AREAS AS REMNANTS OF LEE GET
DRAWN NORTH.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MODELS HAVE TRENDED A BIT WESTWARD WITH THE REMAINS OF LEE. WITH THE
REGION IN THE SOUTHERLY FLOW EAST OF THE SYSTEM...EXPECT TO SEE
PLENTY OF PRECIPITATION. FLOOD WATCHES WILL MOST LIKELY BE NEEDED
WHEN THE TIMING OF BANDS CAN BE PINNED DOWN. THE SOUTHEAST UPSLOPE
COUNTIES LOOK ESPECIALLY VENERABLE TUESDAY AND TUESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
USED A BLEND OF THE GFS...GEFS MEAN...AND ECMWF ENSEMBLE MEAN. THIS
LEAVES THE TROPICAL SYSTEM CUT OFF FROM THE FLOW AND MEANDERING
AROUND THE AREA THROUGH THE FORECAST PERIOD. THE FORECAST
BECOMES EXTRA TRICKY AS VERY DRY AIR WEST OF THE TROPICAL SYSTEM
BECOMES ENTRAINED INTO THE SYSTEM...ROTATING AROUND IT.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONVECTION OVER MTNS THIS AFTN AND COAL FIELDS WILL CREATE BRIEF
IFR CONDITIONS. HAVE INSERTED TEMPO GROUPS MOST TERMINALS TO
HANDLE SCT CONVECTION. COLD FRONT ARRIVES OVERNIGHT WITH
SHRA...SOME HVY. HAVE PREVAILING MVFR VSBY IN SHRA TONIGHT INTO MONDAY FOR
ALL TERMINALS.

FRONT CLEARS MTNS AFTER 18Z...WITH IMPROVING CONDITIONS SE OH AND
NORTHERN WV. APPROACH OF REMNANTS OF LEE KEEPS MVFR SHRA GOING
ACROSS CENTRAL/SOUTHERN MTNS AND COAL FIELDS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION THIS AFTERNOON
COULD VARY. PLACEMENT AND TIMING OF RAIN WITH COLD FRONT TONIGHT
AND TOMORROW COULD VARY AS WELL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
EKN CONSISTENCY  H    M    M    H    H    H    H    H    H    H    L    L
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H

AFTER 18Z MONDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-014-017.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...RPY/30
NEAR TERM...30
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...
Hazardous weather outlook, Sep 4, 3:36 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT SUN SEP 4 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-051945-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
WIRT-
336 PM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF LEE MAY BRING HEAVY RAIN AND POSSIBLE FLOODING.  IT
APPEARS THE THREAT WILL BE GREATEST TUESDAY THROUGH TUESDAY NIGHT.
FLOOD WATCHES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ013-015-016-018>020-024>040-046-047-051945-
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
336 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF LEE MAY BRING HEAVY RAIN AND POSSIBLE FLOODING. IT
APPEARS THE THREAT WILL BE GREATEST TUESDAY THROUGH TUESDAY NIGHT.
FLOOD WATCHES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 4, 3:05 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
305 PM EDT SUN SEP 4 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             MOUNT HOPE              37.91N 81.18W
09/04/2011  U0.88 INCH       FAYETTE            WV   PUBLIC

&&

NNNN
Special weather statement, Sep 4, 3:24 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT SUN SEP 4 2011

WVZ040-042000-
BARBOUR WV-
324 PM EDT SUN SEP 4 2011

...A STRONG THUNDERSTORM WILL AFFECT BARBOUR COUNTY...

AT 322 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
AUDRA STATE PARK...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR NESTORVILLE AROUND 340 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3916 7983 3911 7982 3908 7986 3903 7987
      3896 7996 3907 8011 3928 7988 3922 7980

05
Local storm report, Sep 4, 3:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
333 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MOUNT HOPE              37.90N  81.17W
09/04/2011  E1.00 INCH       FAYETTE            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100855

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:05 PM EDTFlash Flood WarningRLXLawrence3 hr
Sep 3, 9:23 PM EDTSpecial Weather StatementRLXCabell37 min
Sep 4, 3:00 PM EDTSevere Thunderstorm WarningRLXFayette34 min
Sep 4, 3:24 PM EDTSpecial Weather StatementRLXBarbour36 min
Sep 4, 4:25 PM EDTSpecial Weather StatementRLXTucker35 min
Sep 4, 5:50 PM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, McDowell, Nicholas, Raleigh and 1 more3 hr
Sep 4, 6:56 PM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur3 hr

Nearby

Flash Flood Watches in Ohio, 2011Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Kentucky, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.